Toward moduli of singular varieties

János Kollár

Compositio Mathematica (1985)

  • Volume: 56, Issue: 3, page 369-398
  • ISSN: 0010-437X

How to cite


Kollár, János. "Toward moduli of singular varieties." Compositio Mathematica 56.3 (1985): 369-398. <>.

author = {Kollár, János},
journal = {Compositio Mathematica},
keywords = {polarized varieties; coarse moduli space},
language = {eng},
number = {3},
pages = {369-398},
publisher = {Martinus Nijhoff Publishers},
title = {Toward moduli of singular varieties},
url = {},
volume = {56},
year = {1985},

AU - Kollár, János
TI - Toward moduli of singular varieties
JO - Compositio Mathematica
PY - 1985
PB - Martinus Nijhoff Publishers
VL - 56
IS - 3
SP - 369
EP - 398
LA - eng
KW - polarized varieties; coarse moduli space
UR -
ER -


  1. [A1] Artin, M.: On isolated rational singularities of surfaces. Amer. J. Math.88 (1966) 129-136. Zbl0142.18602MR199191
  2. [A2] Artin, M.: Algebraic approximation of structures over complete local rings. Publ. Math. IHES36 (1969) 23-58. Zbl0181.48802MR268188
  3. [A3] Artin, M.: Versal deformations and algebraic stacks. Inv. Math.27 (1974) 165-189. Zbl0317.14001MR399094
  4. [B-G] Buchweitz, R.-O., Greuel, G.-M.: The Milnor number and deformations of complex curve singularities. Inv. Math.58 (1980) 241-281. Zbl0458.32014MR571575
  5. [D] Davis, E.D.: Geometric interpretation of seminormality. Proc. A.M.S. 68 (1978) 1-5. Zbl0386.13012MR453748
  6. [El] Elkik, R.: Singularités rationelles et déformations. Inv. Math.47 (1978) 139-147. Zbl0363.14002MR501926
  7. [FA] Fujiki, A.: Deformation of uni-ruled manifolds. Publ. Res. Inst. Math. Sci.17 (1981) 687-702. Zbl0509.32011MR642656
  8. [G-R] Grauert, H., Riemenschneider, O.: Verschwindungssätze für analytische Kohomologiegruppen auf Komplexen Räumen. Inv. Math.11 (1970) 263-292. Zbl0202.07602MR302938
  9. [EGA] Grothendieck, A.: Eléments de géométrie algébrique, Publ. Math. IHES4, 8, 11, 17, 20, 24, 28, 32. 
  10. [SGAII] Grothendieck, A.: Cohomologie Locale des Faisceaux Cohérents et Théorèmes de Lefschetz Locaux et Globaux. North Holland (1968). MR476737
  11. [G1] Grothendieck, A.: Technique de descente et théorèmes d'existence en géométrie algébrique. IV. Les schémas de Hilbert.Sem. Bourbaki #221. Zbl0238.14014
  12. [G2] Grothendieck, A.: Technique de descente et théorèmes d'existence en géométric algébrique. VI. Les schémas de Picard, #236. Zbl0238.14014
  13. [G3] Grothendieck, A.: Local Cohomology, LN41. Springer (1967). Zbl0185.49202MR224620
  14. [H] Hartshorne, R.: Complete intersections and connectedness. Amer. J. Math.84 (1962) 497-508. Zbl0108.16602MR142547
  15. [Ka] Karras, U.: Deformations of cusp singularities, Proc. Symp Pure Math, XXX Several Complex Variables (1970) 37-44. Zbl0352.14007MR472811
  16. [KS] Koizumi, S.: On specializations of the Albanese and Picard varieties. Mem. Coll. Sci. Univ. Kyoto, Ser. A32 (1960) 371-382. Zbl0107.14802MR117235
  17. [K-M] Kollár, J., Matsusaka, T.: Riemann-Roch type inequalities. Amer. J. Math.105 (1983) 229-252. Zbl0538.14006MR692112
  18. [L1] Levine, M.: Deformations of uni-ruled varieties. Duke Math. J.48 (1981) 467-473. Zbl0485.14011MR620260
  19. [L2] Levine, M.: Some examples from the deformation theory of ruled varieties. Amer. J. Math.103 (1981) 997-1020. Zbl0494.14002MR630776
  20. [L-M] Lieberman, D., Mumford, D.: Matsusaka's big Theorem, Proc. Symp. Pure Math29 (1973) 513-530. Zbl0321.14004
  21. [MH] Matsumura, H.: Commutative Algebra, 2nd edition. Benjamin/Cummings (1980). Zbl0441.13001MR575344
  22. [M1] Matsusaka, T.: On canonically polarized varieties. II. Amer. J. Math.92 (1970) 283-292. Zbl0195.22802MR263816
  23. [M2] Matsusaka, T.: Algebraic deformations of polarized varieties. Nagoya Math J.31 (1968) 185-245. Zbl0167.49501MR258827
  24. [M3] Matsusaka, T.: On polarized varieties of dimension 3. I-II-III. Amer. J. Math.101 (1979) 212-232, 102 (1980) 357-376, 103 (1981) 449-454. Zbl0493.14021MR527833
  25. [M4] Matsusaka, T.: On deformations of polarized normal varieties. To appear. 
  26. [M5] Matsusaka, T.: Polarized varieties with a given Hilbert polynomial. Amer. J. Math.94 (1972) 1027-1077. Zbl0256.14004MR337960
  27. [M-M] Matsusaka, T., Mumford, D.: Two fundamental theorems on deformations of polarized varieties. Amer. J. Math.86 (1964) 668-684. Zbl0128.15505MR171778
  28. [Mu] Mumford, D.: Stability of projective varieties. L'Enseignement Math.23 (1977) 39-110. Zbl0363.14003MR450272
  29. [M-F] Mumford, D., Fogarthy, J.: Geometric Invariant Theory, 2nd Edition. Springer (1982). Zbl0504.14008MR214602
  30. [P] Popp, H.: Moduli Theory and Classification Theory of Algebraic Varieties, LN620. Springer (1977). Zbl0359.14005MR466143
  31. [R1] Reid, M.: Canonical 3-folds, Proc. Conf. Alg. Geom. Angers (1979). A. Beauville (ed.), Sijthoff and Nordhoff, 273-310. Zbl0451.14014MR605348
  32. [SK] Saito, K.: Einfach-elliptische Singularitäten. Inv. Math.23 (1974) 289-325. Zbl0296.14019MR354669
  33. [SJ] Sally, J.D.: On the associated graded ring of a local Cohen-Macaulay ring. J. Math. Kyoto Univ.17 (1977) 19-21. Zbl0353.13017MR450259
  34. [SP] Schenzel, P.: Über die freien Auflösungen extramaler Cohen-Macaulay-Ringe. J. Alg.64 (1980) 93-101. Zbl0449.13008MR575785
  35. [S-B] Shepherd-Barron, N.I.: Some questions on singularities in 2 and 3 dimensions. Thesis, Univ. of Warwick (1980), unpublished. 
  36. [S] Serre, J.-P.: Groupes Algébriques et corps de classesHermann (1959). Zbl0097.35604
  37. [Sh] Shah, J.: Insignificant limit singularities of surfaces and their mixed Hodge structure. Ann. of Math.109 (1979) 497-536. Zbl0414.14022MR534760
  38. [Tr] Traverso, C.: Seminormality and Picard Group. Ann. Sc. Norm. Pisa25 (1970) 585-595. Zbl0205.50501MR277542
  39. [X] Xambó, S.: On projective varieties of minimal degree. Collectanea Math.32 (1981) 149-163. Zbl0501.14020MR653892

Citations in EuDML Documents

  1. Alberto Calabri, Ciro Ciliberto, Flaminio Flamini, Rick Miranda, On the genus of reducible surfaces and degenerations of surfaces
  2. Eric Akéké, Limit trees and generic discriminants of minimal surface singularities
  3. Camille Plénat, Patrick Popescu-Pampu, A class of non-rational surface singularities with bijective Nash map
  4. Eric Dago Akéké, Equisingular generic discriminants and Whitney conditions
  5. E. Ballico, On the boundedness of the set of ample vector bundles with fixed sectional genus
  6. Tanya Bandman, Gerd Dethloff, Estimates of the number of rational mappings from a fixed variety to varieties of general type

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.